My Friend Far Far Away: Asymptotic Properties of Pairwise Stable Networks
We explore the asymptotic properties of pairwise stables networks (Jackson and Wolinsky, 1996). Speci fically, we want to recover a set of parameters from the individuals' utility functions using the observation of a single pairwise stable network. We develop Pseudo Maximum Likelihood estimator and show that it is consistent and asymptotically normally distributed under a very weak version of homophily. The approach is compelling as it provides explicit, easy-to-check conditions on the admissible set of preferences. Moreover, the method is easily implementable using pre-programmed estimators available in most statistical packages. We provide an application of our method using the Add Health database.
|Date of creation:||01 Oct 2013|
|Contact details of provider:|| Postal: 150 St. George Street, Toronto, Ontario|
Phone: (416) 978-5283
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Paul Goldsmith-Pinkham & Guido W. Imbens, 2013. "Social Networks and the Identification of Peer Effects," Journal of Business & Economic Statistics, Taylor & Francis Journals, vol. 31(3), pages 253-264, July.
- Alberto Bisin & Andrea Moro & Giorgio Topa, 2011.
"The empirical content of models with multiple equilibria in economies with social interactions,"
504, Federal Reserve Bank of New York.
- Alberto Bisin & Andrea Moro & Giorgio Topa, 2011. "The Empirical Content of Models with Multiple Equilibria in Economies with Social Interactions," NBER Working Papers 17196, National Bureau of Economic Research, Inc.
- Angelo Mele, 2010. "A structural model of segregation in social networks," CeMMAP working papers CWP32/10, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Angelo Mele, 2010. "A Structural Model of Segregation in Social Networks," Working Papers 10-16, NET Institute.
- Bester, C. Alan & Conley, Timothy G. & Hansen, Christian B., 2011. "Inference with dependent data using cluster covariance estimators," Journal of Econometrics, Elsevier, vol. 165(2), pages 137-151. Full references (including those not matched with items on IDEAS)